Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 269, NWS Amarillo, TX

September 17, 20164 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 17, 2016, 1:34 PM CDT for 4 counties in Texas. It was in force for 76 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2016, 1:34 PM CDT (18:34 UTC)
Expired
Sep 17, 2016, 2:50 PM CDT
In force
76 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 131 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 1:35 PM CDTTSTM WND DMG1 Nne Mclean, TXNUMEROUS LARGE TREE LIMBS SNAPPED AROUND A FARMHOUSE COMPLEX. ONE LARGE TREE WAS UPROTTED LANDING ON PICKUP TEMPORARILY TRAPPING A RESIDENT INSIDE. HALF OF METAL BARN COLLAPSED.
Sep 17, 1:35 PM CDTTSTM WND GST 60Mclean, TX
Sep 17, 1:35 PM CDTHAIL 1Mclean, TX
Sep 17, 1:35 PM CDTHAIL 21 Nne Mclean, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

504 
WUUS54 KAMA 171834
SVRAMA
TXC087-129-179-483-172000-
/O.NEW.KAMA.SV.W.0269.160917T1834Z-160917T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
134 PM CDT SAT SEP 17 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  WHEELER COUNTY IN THE PANHANDLE OF TEXAS...
  EASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 300 PM CDT

* AT 134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCLEAN...OR
  20 MILES WEST OF SHAMROCK...MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
           HOMES...ROOFS...AND OUTBUILDINGS. PEOPLE AND ANIMALS 
           OUTDOORS WILL BE INJURED. EXPECT HAIL DAMAGE TO ROOFS...
           SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...SHAMROCK...BRISCOE...WHEELER...MCLEAN...LEFORS...
  HEDLEY...DODSON...LUTIE...LELA...LELIA LAKE...TWITTY...
  SAMNORWOOD...QUAIL...DOZIER...ALLISON...ALANREED...NEW MOBEETIE...
  KELLERVILLE AND MOBEETIE.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 130 AND 176.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3475 10000 3475 10008 3490 10085 3562 10080
      3562 10000
TIME...MOT...LOC 1834Z 271DEG 40KT 3522 10061 

HAIL...1.50IN
WIND...70MPH
 
$$

LG
5 follow-up statements
031 
WWUS54 KAMA 171852
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
152 PM CDT SAT SEP 17 2016

TXC087-129-179-483-172000-
/O.CON.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
COLLINGSWORTH TX-WHEELER TX-GRAY TX-DONLEY TX-
152 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR COLLINGSWORTH...WHEELER...EASTERN GRAY AND NORTHEASTERN DONLEY
COUNTIES...

AT 151 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LELA...OR 6
MILES WEST OF SHAMROCK...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WELLINGTON...SHAMROCK...BRISCOE...WHEELER...MCLEAN...LEFORS...
HEDLEY...DODSON...LUTIE...LELA...LELIA LAKE...TWITTY...SAMNORWOOD...
QUAIL...DOZIER...ALLISON...ALANREED...NEW MOBEETIE...
KELLERVILLE AND MOBEETIE.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 130 AND 176.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3475 10000 3475 10008 3490 10085 3562 10080
      3562 10000
TIME...MOT...LOC 1851Z 271DEG 40KT 3522 10037 

HAIL...1.25IN
WIND...60MPH
 
$$

LG
509 
WWUS54 KAMA 171911
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
211 PM CDT SAT SEP 17 2016

TXC129-179-171920-
/O.CAN.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
GRAY TX-DONLEY TX-
211 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRAY AND NORTHEASTERN
DONLEY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3475 10000 3475 10008 3484 10053 3562 10030
      3562 10000
TIME...MOT...LOC 1910Z 272DEG 41KT 3521 10012 

$$

TXC087-483-172000-
/O.CON.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
COLLINGSWORTH TX-WHEELER TX-
211 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR COLLINGSWORTH AND WHEELER COUNTIES...

AT 210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SHAMROCK...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WELLINGTON...SHAMROCK...BRISCOE...WHEELER...DODSON...LUTIE...
DOZIER...ALLISON...LELA...TWITTY...SAMNORWOOD AND QUAIL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 154 AND 176.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3475 10000 3475 10008 3484 10053 3562 10030
      3562 10000
TIME...MOT...LOC 1910Z 272DEG 41KT 3521 10012 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
303 
WWUS54 KAMA 171925
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
225 PM CDT SAT SEP 17 2016

TXC087-483-172000-
/O.CON.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
COLLINGSWORTH TX-WHEELER TX-
225 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR COLLINGSWORTH AND EASTERN WHEELER COUNTIES...

AT 225 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF SWEETWATER TO 4 MILES SOUTH OF TEXOLA
TO NEAR WELLINGTON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WELLINGTON...SHAMROCK...DODSON...LUTIE...DOZIER...ALLISON...TWITTY...
SAMNORWOOD AND QUAIL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 158 AND 176.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3475 10000 3475 10008 3483 10046 3562 10021
      3562 10000
TIME...MOT...LOC 1925Z 260DEG 24KT 3544 10001 3516 10002 3489 10022 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
403 
WWUS54 KAMA 171935
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
235 PM CDT SAT SEP 17 2016

TXC483-171945-
/O.CAN.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
WHEELER TX-
235 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHEELER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3475 10000 3475 10008 3482 10043 3512 10017
      3511 10000
TIME...MOT...LOC 1935Z 284DEG 31KT 3492 10008 

$$

TXC087-172000-
/O.CON.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
COLLINGSWORTH TX-
235 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN COLLINGSWORTH COUNTY...

AT 235 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF WELLINGTON...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
         HAIL DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
WELLINGTON...DODSON AND LUTIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3475 10000 3475 10008 3482 10043 3512 10017
      3511 10000
TIME...MOT...LOC 1935Z 284DEG 31KT 3492 10008 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
791 
WWUS54 KAMA 171950
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT SAT SEP 17 2016

TXC087-171959-
/O.CAN.KAMA.SV.W.0269.000000T0000Z-160917T2000Z/
COLLINGSWORTH TX-
250 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLLINGSWORTH COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3475 10000 3475 10008 3482 10043 3512 10017
      3511 10000
TIME...MOT...LOC 1949Z 271DEG 40KT 3492 9988 

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 12:22 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 17, 12:22 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1222 PM CDT SAT SEP 17 2016

.AVIATION...
Have inserted a tempo group for thunderstorms at AMA for the first
couple of hours of the forecast. Otherwise, have left thunderstorms
out of AMA for the rest of the forecast as the new set of storms
should stay north of the site.

At DHT and GUY, have inserted a tempo group for thunderstorms from
the new activity that is expected to spread east southeast out of
northeast New Mexico later on this afternoon. Some of these storms
may be severe with damaging winds and large hail the main threats.
Skies should become VFR behind the storms for the rest of the
forecast. Winds will generally be at 10 knots or less outside of the
storms.

&&

.PREV DISCUSSION... /Issued 841 AM CDT SAT SEP 17 2016/

UPDATE...
Have expanded the dense fog advisory to include Carson and Gray
counties until 10 am. The fog is pretty shallow, so still think it
will start to break up by 10 am. A line of thunderstorms were
continuing to head east toward the western Texas Panhandle this
morning. Thinking is that these will tend to decrease in coverage and
intensity as they move into the western Texas Panhandle. These storms
are in association with the first more southern stream vort max
moving east across northeast New Mexico. Still think more showers and
thunderstorms will develop later on this afternoon near the Raton
Mesa in northeast New Mexico in association with a stronger vort max
moving southeast from Colorado. These showers and thunderstorms this
afternoon are expected to move east and southeast and expand as they
move across the Panhandles. Some of the storms this afternoon could
become severe with damaging winds and large hail the main threats.

PREV DISCUSSION... /Issued 631 AM CDT SAT SEP 17 2016/

AVIATION...
For the 12Z TAFS, LIFR to VLIFR conditions due to fog and low cigs
will persist at all terminal sites until around 15Z followed by
rapidly improving conditions thereafter. At this time, thunderstorm
potential appears greatest at KGUY and KDHT and have retained PROB30
groups at those two sites for later this afternoon and evening,
although confidence in this occurring is not especially high.

Andrade

PREV DISCUSSION... /Issued 421 AM CDT SAT SEP 17 2016/

DISCUSSION...
Water vapor imagery shows pos tilt upper low over southern Cal
beginning to slide south as it barely stays connected to main
northern stream flow. A strong jet entering the NW is now impinging
the northern flank of this low and will result in this feature
finally being cutoff from main flow. This means only one more day
of southwesterly flow aloft over the Panhandles as the main trough
axis pushes east resulting in more zonal or even northwest flow
late Saturday into Sunday. Weak impulses within the SW flow on
Saturday could help spark a few storms Saturday afternoon with a slightly
stronger impulse progged to cross the northern zones as the main
trough axis begins shifting eastward Saturday evening. This will
also help strengthen a surface boundary associated with the lee
side trough. Forecast soundings show adequate MLCAPE, surface
moisture and decent 0-6km bulk shear near 45-50kts with increasing
mid level flow through the day and veering profiles with a LLJ
during the evening. However, the best CAPE will be south of the
strongest upper level impulse, with potentially more MLCIN further
north where model sounding suggest a potential warm nose. Mid and
upper level moisture will certainly be limiting factors along the southern
and western TX Panhandle where updrafts will struggle to overcome
dry air entrainment. Still can't rule out a storms or two in the
south but chances appear to be better along our northern and
eastern zones closer to surface boundaries and where better upper
level dynamics and mid/upper moisture will be. CAMs are picking up
on possible line of storms moving through OK panhandle around 00z
and pushing southeast into the northern and eastern TX Panhandle
through the rest of the evening and overnight hours. At this
time...thinking there is some uncertainty mainly with the timing
of upper level impulse and how strong any cap may be. Any storm
that does develop will have potential to become severe. Steep low
and mid level lapse rates along with increasing LCL heights into
the evening will lead to more of a damaging wind threat. Hail up
to ping pong ball size certainly can't be ruled out given CAPE and
shear values expected...especially if storms can get going earlier
in the day.

850mb winds shift to the northwest Sunday morning bringing in much
drier air after the trough axis passes to our north and east. Upper
level flow will become zonal across the northern Plains and upper
level high pressure will form over the southern Plains. This will
lead to mostly dry conditions with a warming trend through mid-week.
Model then show a fairly substantial upper level trough move into
the western CONUS towards the end of the week. Will have to wait for
better model agreement before getting into the details...but expect
increasing precip chances and cooler temperatures once the ridge
breaks down.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

15/16
Hazardous weather outlook, Sep 17, 10:14 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1014 AM CDT SAT SEP 17 2016

OKZ001>003-TXZ001>020-180315-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1014 AM CDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT
WITH THE BEST CHANCE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN
AND EASTERN TEXAS PANHANDLE. SOME OF THE STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. HEAVY RAIN MAY
ALSO CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Sep 17, 9:41 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
941 AM CDT SAT SEP 17 2016

TXZ001-006-011-171515-
OLDHAM TX-DALLAM TX-HARTLEY TX-
941 AM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARTLEY...DALLAM AND OLDHAM
COUNTIES UNTIL 1015 AM CDT...

AT 940 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES EAST OF SEDAN TO 3 MILES NORTHEAST OF
ROMERO TO 12 MILES NORTH OF GLENRIO. MOVEMENT WAS EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY...CHANNING...ADRIAN...ROMERO AND WARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3547 10304 3575 10296 3625 10303 3648 10246
      3594 10221 3528 10232 3527 10304
TIME...MOT...LOC 1440Z 254DEG 30KT 3620 10297 3577 10291 3536 10303

LG
Special weather statement, Sep 17, 10:29 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1029 AM CDT SAT SEP 17 2016

TXZ002-006-007-011-012-171600-
OLDHAM TX-POTTER TX-HARTLEY TX-SHERMAN TX-MOORE TX-
1029 AM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARTLEY...WESTERN
MOORE...SOUTHWESTERN SHERMAN...WESTERN POTTER AND EASTERN OLDHAM
COUNTIES UNTIL 1100 AM CDT...

AT 1029 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES WEST OF HARTLEY TO 8 MILES
SOUTHWEST OF CHANNING TO 4 MILES WEST OF ADRIAN. MOVEMENT WAS EAST
AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DUMAS...VEGA...HARTLEY...CACTUS...CHANNING...ADRIAN...MASTERSON...
BOYS RANCH...WILDORADO...VALLEY DE ORO AND FOUR WAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3560 10253 3593 10258 3606 10216 3607 10216
      3613 10199 3566 10185 3518 10212 3522 10287
TIME...MOT...LOC 1529Z 259DEG 30KT 3588 10249 3562 10246 3529 10274

LG
Special weather statement, Sep 17, 11:08 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1108 AM CDT SAT SEP 17 2016

TXZ011-016-171715-
OLDHAM TX-DEAF SMITH TX-
1108 AM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEAF SMITH AND
SOUTHEASTERN OLDHAM COUNTIES UNTIL 1215 PM CDT...

AT 1108 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF ADRIAN...OR 7 MILES WEST OF VEGA...MOVING EAST AT
25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VEGA AND WILDORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3514 10266 3532 10262 3537 10216 3500 10217
      3497 10218
TIME...MOT...LOC 1608Z 280DEG 23KT 3522 10255

LG
Special weather statement, Sep 17, 12:24 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1224 PM CDT SAT SEP 17 2016

TXZ013-014-018-019-171830-
ARMSTRONG TX-GRAY TX-DONLEY TX-CARSON TX-
1224 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG...
CARSON...GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 130 PM CDT...

AT 1224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF PANHANDLE...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAMPA...PANHANDLE...WHITE DEER...GROOM...LEFORS...HOWARDWICK...
LAKE MCCLELLAN...KINGSMILL...GREENBELT LAKE...ALANREED...
WASHBURN AND PANTEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3519 10162 3530 10162 3551 10155 3560 10060
      3496 10076
TIME...MOT...LOC 1724Z 272DEG 37KT 3535 10148

LG
Local storm report, Sep 17, 1:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
114 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     HAIL             PANHANDLE               35.35N 101.38W
09/17/2016  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600677

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 6:23 AM CDTDense Fog AdvisoryAMACarson, Dallam, Gray, Hartley, Moore, Oldham and 3 more4 hr
Sep 17, 9:41 AM CDTSpecial Weather StatementAMADallam, Hartley, Oldham34 min
Sep 17, 10:29 AM CDTSpecial Weather StatementAMAOldham31 min
Sep 17, 11:08 AM CDTSpecial Weather StatementAMAOldham67 min
Sep 17, 12:24 PM CDTSpecial Weather StatementAMACarson, Gray66 min
Sep 17, 12:38 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray97 min
Sep 17, 6:27 PM CDTSpecial Weather StatementAMADallam33 min
Sep 17, 6:53 PM CDTSevere Thunderstorm WarningAMADallam, Hartley97 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.